Alert archive / Alabama / Flash Flood Warnings in 1999

Flash Flood Warning 20, NWS Mobile, AL

June 16, 1999Monroe County, Alabama

NWS Mobile, AL issued this flash flood warning at Jun 16, 1999, 12:42 PM CDT for Monroe County, Alabama. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 1999, 12:42 PM CDT (17:42 UTC)
Expired
Jun 16, 1999, 2:45 PM CDT
In force
2 hr
Issued by
NWS Mobile, AL
Area
Whole counties

County Monroe County, AL

The radar

The Mobile radar (KMOB), 129 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 5.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 1999-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1371 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 1999-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1371 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 161742
FFWMOB
ALC099-161945-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1242 PM CDT WED JUN 16 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MONROE COUNTY IN SOUTHWESTERN ALABAMA

* UNTIL 245 PM CDT

* AT 1235 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN OVER MONROE COUNTY AND SOUTHERN
  WILCOX COUNTY. THESE STORMS ARE MOVING NORTHEAST AT 10 MILES AN
  HOUR...BUT ARE REPEATEDLY MOVING OVER THE SAME AREA CAUSING THE
  ACCUMULATION OF EXCESSIVE RAINFALL..WHICH IS NEARING THREE INCHES IN
  A SHORT TIME..

* THIS WILL CAUSE WIDESPREAD FLOODING OF SMALL STREAMS AFND POOR
  DRAINAGE AREAS IN THE NORTHERN AND CENTRAL PART OF THE COUNTY.

  KEEP CHILDREN ARAW FROM FLOODED DITCHES...SEWERS...AND CULVERTS.
  DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 3:00 AM CDT, 9 hours 42 minutes earlier.

Area forecast discussion, Jun 16, 3:00 AM CDT, 9 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
300 AM CDT WED JUN 16 1999

CURRENT SURFACE ANALYSIS INDICATES WEAK STATIONARY FRONTAL BOUNDARY
ORIENTED W-E ACROSS CENTRAL MS/AL. WIDELY SCATTERED SHRA/TSRA MOVG
NE PRIMARILY ACROSS COASTAL SECTIONS OF FA.

00Z MODEL DATA CONTINUES TREND OF FAIRLY GOOD AGREEMENT AMONG
MODELS OF SFC FEATURES...ESPECIALLY BETWEEN AVN AND ETA
SOLUTIONS...AND VERY GOOD AGREEMENT OF ALL MODELS WITH UPPER AIR.

THE WEAK SFC BOUNDARY OVER THE SE PROGGED TO REMAIN QUASI-STATIONARY
TODAY BUT LOOKS TO BEGIN TO MAKE FINALLY MAKE A MORE RAPID PROGRESS
TO THE S TONIGHT AND THU AS UPPER TROF DEEPENS OVER ERN US AND SFC
HI PRES BUILDS OVER UPPER MIDWEST. A WEAK FRONTAL WAVE PROGGED BY
ALL MODELS TO DEVELOP ALONG THE SE SFC SFC BOUNDARY TODAY AND
TONIGHT OVER AL/GA AND TO LIFT NE TO THE CAROLINAS BY 00Z FRI. THIS
TOO WILL AID IN ALLOWING SE FRONTAL BOUNDARY TO FINALLY DRIFT S OF
MOST OF FA BY LATE THU. WEAK 700MB OMEGA STILL NOTED IN VICINITY OF
FRONT TODAY AND TONIGHT...BUT LESSENS DURING THE DAY THU AFTER
FROPA. 00Z AREA SOUNDINGS CONTINUE TO INDICATE DEEP MOISTURE OVER
FA.

LIKE WETTER AVN GUIDANCE FOR TODAY WITH LIKELY POPS. SOME LOCALLY
HEAVY RAINFALL WILL CONTINUE TO BE A POSSIBILITY...ESPECIALLY OVER
COASTAL AREAS. WILL BEGIN TO DIMINISH POPS BY THU OVER
FA...ESPECIALLY NRN ZONES...AS FRONT SLOWLY PUSHES SOUTH.

OVER THE COASTAL WATERS...WINDS SE TO S TODAY...SW TONIGHT AND BECMG
NLY BY LATE THU AS FRONTAL BOUNDARY SINKS S ACROSS MARINE AREA.
WINDS REMAIN IN THE 5 TO 10 KT RANGE THROUGH TONIGHT...BUT INCREASES
SLIGHTLY THU WITH FROPA. SEAS GENERALLY 2 FT OR LESS WITH SMOOTH TO
LIGHT CHOP ON PROTECTED WATERS...SLIGHTLY HIER BY PERIODS END.

MOB 87/70/86/64 6431  PNS 88/72/87/69 6431
DTS 88/71/86/68 6431  GZH 87/69/85/61 6421 12

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 12:12 PM CDTFlash Flood WarningMOBWilcox4 hr

Nearby

Flash Flood Warnings in Alabama, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.